Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had hysterectomy for endometrial cancer. Report showed estrogen sensitive tumor. Put on low dose estrogen. Safe?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 8312 Questions
Question
I had a hysterectomy in nov last year for a positive biopsy for endometrial cancer. My physician did the robot surgery and took everything- ovaries, tubes, lymph nodes, uterus. The pathology report came back No cancer, no positive nodes, no cancer cells. The dr. Thought it was an aggressive read on the pathology report or that the biopsy took the cancer. The biopsy indicated it was an estrogen sensitive tumor but they found no cancer. Now he has put me on low dose estrogen- vivelle- dot . .05 mg for hot flashes. I'm reluctant to take this and am wondering about natural hormones. Would this be safer? I did sleep better on the estrogen. What would you do? XXXXX
Posted Sat, 27 Jul 2013 in General Health
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your query.
It is hard to say was it false first pathology result or the second one. If we assume that there was cancer then according to many scientific evidence HRT is considered to be safe if there was total hysterectomy and no signs of lymph nodes infiltration or metastasis(stage 1 and 2) and it wont increase the risk of cancer recurrence. Yu had obviously ab early stage(if you had it at all) and low dose estrogens wont have bad effects.
However,there are some recommendations that it shouldnt be used in the first 12 months after the cancer removal.
Pgytoestrogens and its effects arent still investigated god enough. It may have less effect on possible cancer recurrence,but it will also have less effect on menopausal symptoms. I wouldnt be worried about HRT in your case and if you have significant PM symptoms and you find estrogen helpful,you should continue taking it. WIsh you good health. If you have any questions I ll be glad to help. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor